Roughly 4 months ago i developed quite a sudden rash/burning sensation on my upper chest and sides of my neck.
as background i have a mild persistant eczema like rash on my lower chest which i have been treating with eumovate (moderate potency topical steroid) for many years intermitantly. It always responds well to the treatment.
For roughly one month before the rash developed on my upper chest and neck I was experiencing regular blushing and rushes of blood in that area. I do suffer from mile psoriasis and mild eczema but have never experienced anything to this extent before. The rash would seem to be lighter at certain times of the day and become more permanent and red at others. On close inspection its clear that the blood vessels/ capillaries under the skin are very dilated. When i get anxious/nervous these become redder yet again. I have tried to treat it with various strengths of steroid but it seems to make it angrier looking. My neck and upper chest have a constant burning sensation which is very uncomfortable.
The rash seems to react to even slight changes in temperature also - e.g if i wear a low neck collar on a slightly breezy day it will make it redder.
The skin also peels (like a layer at a time) and is dry and itchy
I tried using protopic and for roughly two months the rash was at bay - always there but pretty faded. I am aware there is a cancer risk using protopic long term so i stopped recently and the very night i stopped using the protopic the rash flared up again worse than ever
i have also tried exposing the area to sunshine, which usually helps my skin very well but this also seemed to aggravate it. It is like nothing i have experienced before so I welcome any advice as my doctor seems stumped also!
Any ideas what this could be - i have attached pic
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.